Alert archive / Connecticut / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 74, NWS New York, NY

August 10, 2000Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Aug 10, 2000, 1:57 AM EDT for Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2000, 1:57 AM EDT (05:57 UTC)
Expired
Aug 10, 2000, 2:45 AM EDT
In force
48 min
Issued by
NWS New York, NY
Area
Whole counties

Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 6.0 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2000-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 805 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2000-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
805 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
1157 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 100558
SVRNYC
CTC001-009-100645-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
157 AM EDT THU AUG 10 2000

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...

  IN SOUTHERN CONNECTICUT...
     NEW HAVEN...
     EAST CENTRAL FAIRFIELD...

* UNTIL 245 AM EDT...

* AT 157 AM A SEVERE THUNDERSTORM WAS LOCATED ALONG A LINE EXTENDING
  FROM 11 MILES WEST OF MONROE TO 15 MILES NORTHEAST OF WOLCOTT IN
  ALONG A LINE EXTENDING FROM CENTRAL FAIRFIELD COUNTY TO WEST
  CENTRAL HARTFORD COUNTY...MOVING NORTHEAST AT 20 MPH.

* SEVERE THUNDERSTORMS SHOULD BE IN
  THE VICINITY OF...
  MONROE AROUND 215 AM...
  SHELTON AROUND 220 AM...
  SEYMOUR AROUND 230 AM...
  NAUGATUCK AROUND 240 AM...
  WATERBURY...WOLCOTT AROUND 245 AM...

REMEMBER A SEVERE THUNDERSTORM CAN PRODUCE DAMAGING WINDS IN EXCESS
OF 58 MPH...LARGE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN.

$$

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN UPTON NY.

LAT...LON 4132 7337 4120 7320 4150 7273 4167 7296

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 8:35 PM EDT, 5 hours 22 minutes earlier.

Area forecast discussion, Aug 9, 8:35 PM EDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
835 PM EDT WED AUG 9 2000

RADAR AND STLT PICS SHOWED THAT THE BULK OF THE TSTMS ALG THE CDFNT
XTDD ACRS WRN AND CNTRL NY STA JUST N OF THE NY-PA BRDR. H7 ZONAL FLO
WUD TAKE MOST OF THEM N OF THE FCST AREA OVRNGT. HWVR ANOTHER BATCH
WHICH DVLPD AT THE BASE OF THE UPR TROF...ASSOCD WITH A VORT
MAX...WERE TRACKING ACRS NWRN PA. THESE WUD AFFECT THE RGN AFT MIDN
IF THEY HOLD TO%GETHER. SO THE OVRNGT FCST OF SCT TSTMS STILL LKS
OK...BUT WL INDICATE THEIR ARRIVAL AFT MIDN IN THE UPDTD ZNS.

REST OF THE FCST PDS LOOK GOOD AND WL MAKE NO CHGS.

.OKX...NONE.

EY

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 1:16 AM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region44 min
Aug 10, 2:34 AM EDTSevere Thunderstorm WarningOKXLower Connecticut River Valley Planning Region41 min
Aug 10, 2:45 AM EDTSevere Thunderstorm WarningOKXSoutheastern Connecticut Planning Region45 min
Aug 10, 3:55 AM EDTSevere Thunderstorm WarningOKXSoutheastern Connecticut Planning Region50 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.